MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE

3M HEALTH CARE 3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulceration (2116)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number, the expiration date and date of manufacture could not be determined.Customer described the preoperative prep solution as solo prep, a thick iodine based prep.The customer did not have a sample or lot number for the 3m¿ ioban¿ 2 antimicrobial incise drape used in this procedure.3m¿ ioban¿ 2 antimicrobial incise drapes are included in their procedure packs.The customer provided three different lot numbers for the procedure packs currently in stock.3m obtained information regarding the lot numbers for the ioban¿ drape contained in the procedure packs.There were three different lot numbers of 3m¿ ioban¿ 2 antimicrobial incise drapes in the procedure packs currently in stock.The customer reported solo prep was used for skin preparation prior to application of the 3m¿ ioban¿ 2 antimicrobial incise drape.A microscope (unspecified type) was used during the procedure.The cause of the skin injury remains unknown.End of report.
 
Event or Problem Description
A nurse practitioner reported a patient experienced redness, inflammation and a blister/ ulcer (approximate size 2" x 3") when a 6640ez 3m¿ ioban¿ 2 antimicrobial incise drape was removed near the incision prior to skin closure following a three-hour spinal procedure.The patient was initially treated with bacitracin ointment.The skin injury progressed to an ulceration and a plastic surgery consult was required.The patient was reportedly improving utilizing a "wet to dry" dressing change management.

Brand Name
3M¿ IOBAN¿ 2 ANTIMICROBIAL INCISE DRAPE
Common Device Name
INCISE DRAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key7365766
Report Number2110898-2018-00035
Device Sequence Number1950222
Product Code KKX
UDI-Device Identifier50707387559354
UDI-Public50707387559354
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K801550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number6640EZSB
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROSCOPE (UNSPECIFIED TYPE); SOLO PREP (THICK IODINE PREP)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient Weight6